Alert archive / Montana / Wind Chill Advisories in 2019
Wind Chill Advisory 1, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Feb 3, 2019, 2:23 PM MST. It took effect at Feb 3, 2019, 11:00 PM MST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2019, 2:23 PM MST (21:23 UTC)
- In effect from
- Feb 3, 2019, 11:00 PM MST
- Expired
- Feb 10, 2019, 2:00 PM MST
- In force
- 7 days
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 9:39 AM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Feb 3, 9:39 AM MST, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 939 AM MST Sun Feb 3 2019 .SYNOPSIS... Temperatures will remain below zero across North-central Montana today. Overnight snow has tapered for some areas, but is expected to become more widespread through the afternoon. Periods of light snow continue overnight through Monday. Wind chill values could fall below -40 at times, through mid-week across North-central and Northeastern Montana. Temperatures are expected to remain below freezing all week. && .Update... Morning update has been published, with adjustments made to winter weather highlights (see new highlights for specific details), high temperatures, PoPs, and snowfall. Arctic high pressure continues to build south southeast from Northern Alberta towards Central Saskatchewan through the day today. Arctic cold front has pushed slightly further south of the Interstate 90 corridor from what models were showing yesterday, with the front generally orientated along a west to east orientated line from Dillon to Ennis. High temperatures have been reached across portions of Central and all of North Central Montana for the day already. Temperatures are expected to remain near current values over Central Montana, but continue to fall from current values over North Central Montana where the strongest cold air advection is occurring. By the mid- to late afternoon hours, temperatures over the plains of North Central Montana of -10 to -20 can be expected, with wind chills of -20 to -40. Moderate to heavy snow has lifted northeast from Central and across North Central Montana this morning within a mid-level warm air advection region, with a brief lull occurring over portions of the plains of North Central Montana this morning behind this initial push of precipitation (due to weak subsidence). Further to the southwest, the main shortwave was beginning to lift east northeast from Idaho and into Southwest Montana. This main shortwave will be the focus for additional snowfall development later today and into tonight across the entire region, especially across portions of Southwest and Central Montana. Very, very strong frontogenetical lift is/will be orientated over/near the I-90 corridor through the day today and tonight, which combined with additional lift from the passing mid- to upper level shortwave will help to focus moderate to at times heavy snowfall over this region. Additional snowfall accumulations through Monday morning of 4 to 8 inches is generally expected across Northern Madison, Northern Gallatin, Jefferson, Broadwater, Central/Southern Lewis and Clark, and Meagher Counties, with isolated 8 to 12 inches (some mountains may see upwards of 12 to 16 inches of additional snow through Monday morning in these areas). Further to the north across Northern Lewis and Clark, Cascade, Judith Basin, Fergus, Teton, Chouteau, Eastern Pondera, Toole, Liberty, Hill, and Blaine Counties, additional snowfall accumulations of 3 to 6 inches is expected through Monday morning. For Glacier County and the Northern Rocky Mountain Front, an additional 2 to 4 inches is generally expected. - Moldan && .AVIATION... Update 1435Z. There is a lull in snowfall this morning across central MT including KGTF/KLWT. A band of snow is redeveloping over SW Montana and is expected to expand across the region today. IFR/MVFR conditions will prevail in precipitation and low clouds with VLIFR/LIFR conditions in heavier snow bands. Mountains will remain obscured through the period. && .PREV DISCUSSION... /ISSUED 730 AM MST Sun Feb 3 2019/ A broad band of moderate to heavier snowfall has developed over parts of Southwest and Northcentral Montana overnight into this morning, and will persist through this afternoon. Snow impacts to travel on Sunday will become significant surrounding the Helena area including MacDonald pass, Boulder, Elk Park, Lincoln, and the central MT mountains. Additional high impact areas extend north and east to include Great Falls to Havre, even though the snow accumulations were off to a slow start early this morning. Even where snowfall amounts are less than 6 inches, plummeting temperatures and blowing snow will create travel hazards. Overall Winter Storm Warnings are warranted and remain in effect. Refer to the Warning statements for additional detail in snow timing and amounts. Shortwave ridging will help reduce snowfall rates Sunday night, but orographic forcing will continue to produce snow as temperature trend ever colder. Wind chill advisories or warnings may be warranted for North-central Montana Sunday night as ambient temperatures drop near, to below -20F. Another minor shortwave ejects from the southwest on Monday, producing additional areas of light snow through Monday night. High temperatures on Monday and Tuesday are likely to remain below zero for North-central Montana. As precipitation ends for the north on Tuesday, another shortwave disturbance cross southwest Montana to produce another round of snow, this time mainly south of I-90. Areas of snow finally end by Wednesday, with dry weather prevailing through the end of the week as ridging aloft strengthens over the northwestern US. However, northwesterly flow aloft and persistent snow cover will keep temperatures below freezing through the whole week ahead. TP/JB && .PRELIMINARY POINT TEMPS/POPS... GTF -6 -13 -5 -15 / 100 90 80 30 CTB -8 -21 -9 -22 / 90 40 80 30 HLN 3 -11 3 -12 / 100 80 60 20 BZN 21 1 19 1 / 100 90 50 30 WEY 32 15 30 12 / 100 90 100 80 DLN 32 14 33 14 / 90 60 40 20 HVR -4 -17 -6 -18 / 100 60 80 30 LWT -2 -15 -3 -17 / 100 90 70 20 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 10 AM MST Monday Beaverhead... Broadwater...Central and Southern Lewis and Clark...Gallatin... Jefferson...Madison...Meagher. Winter Weather Advisory until 10 AM MST Monday Eastern Glacier... Eastern Pondera...Liberty...Northern Rocky Mountain Front... Toole. Winter Storm Warning until 10 AM MST Monday Blaine...Cascade... Chouteau...Eastern Teton...Fergus...Hill...Judith Basin... Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Feb 3, 12:49 PM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1249 PM MST SUN FEB 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM SNOW 3 W CLANCY 46.47N 112.04W
02/03/2019 M3.0 INCH JEFFERSON MT TRAINED SPOTTER
ESTIMATED 3 INCHES OF NEW SNOW WEST OF
CLANCY.
&&
BRUSDALocal storm report, Feb 3, 12:51 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1251 PM MST SUN FEB 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM SNOW 1 WSW VIRGINIA CITY 45.30N 111.94W
02/03/2019 E3.5 INCH MADISON MT TRAINED SPOTTER
ESTIMATED ABOUT 3.5 INCHES OF NEW SNOW NEAR
VIRGINIA CITY.
&&
BRUSDALocal storm report, Feb 3, 1:01 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
101 PM MST SUN FEB 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM SNOW 4 N EAST HELENA 46.65N 111.93W
02/03/2019 E2.0 INCH LEWIS AND CLARK MT TRAINED SPOTTER
ESTIMATED 2 INCHES OF NEW SNOW SINCE
MIDNIGHT.
&&
BRUSDASpecial weather statement, Feb 3, 1:08 PM MST, 1 hour 15 minutes before
Special Weather Statement National Weather Service Great Falls MT 108 PM MST Sun Feb 3 2019 MTZ012-013-032130- Cascade-Chouteau- Including the cities of Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, and Big Sandy 108 PM MST Sun Feb 3 2019 ...Heavy snow affecting Great Falls and Fort Benton... An area of heavy snow was moving northward at 20 mph through Cascade County and the southern portions of Chouteau County as of 105 PM. Visibility will be reduced to a quarter of a mile, with snowfall rates of a half inch to one inch per hour. This area of heavy snow will affect the cities of Great Falls, Highwood, Carter and Fort Benton through 230 PM.
Local storm report, Feb 3, 1:35 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
135 PM MST SUN FEB 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW 2 ENE HELENA 46.60N 111.99W
02/03/2019 M5.0 INCH LEWIS AND CLARK MT OFFICIAL NWS OBS
5 INCHES OF NEW SNOW TODAY. MODERATE
SNOWFALL STILL CONTINUING.
&&
BRUSDASpecial weather statement, Feb 3, 1:45 PM MST, 38 minutes before
Special Weather Statement National Weather Service Great Falls MT 145 PM MST Sun Feb 3 2019 MTZ014-052-053-032200- Central and Southern Lewis and Clark-Jefferson-Broadwater- Including the cities of Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, and Winston 145 PM MST Sun Feb 3 2019 ...Areas of Heavy Snow continue around Helena Boulder and Townsend... An area of heavy snow continues to push northward through areas around Boulder, Townsend and Helena. Visibility will be reduced to a quarter of a mile at times. This area of heavy snow is moving northward towards Wolf Creek and Craig. Snowfall rates of a half inch to one inch per hour are expected with band of snow. The snow intensity should begin to let up after 3 PM. Snowfall reports of 5 inches have been reported in Helena so far. Brusda
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 7:38 PM MST | Wind Chill Warning | TFX | 13 hr | |
| Feb 3, 7:29 AM MST | Special Weather Statement | TFX | Hill | 31 min |
| Feb 3, 2:23 PM MST | Wind Chill Warning | TFX | 13 hr |
Nearby
Wind Chill Advisories in Montana, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.